Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Starting Prozac tomorrow...first time on ADs

(13 Posts)
mscongeniality Tue 07-Feb-17 13:21:30

Hi everyone,

I've been to see my lovely GP this morning as I've been suffering with anxiety and poor mental health the last few weeks and it was affecting my health and social life and stopping me from enjoying my son. She could see right away I was in bad shape and has prescribed me Prozac. I will be starting it tomorrow. Does anyone know what I should expect?

Thank you

mscongeniality Tue 07-Feb-17 13:26:30

Also I've lost too much weight and can't afford to lose more, will my appetite come back with this?

I'm 5'1 and below 42 kg now

MrsJayy Tue 07-Feb-17 13:32:32

You poor thing least you are on the road to getting better, what ifound best was taking it in the evening it gave me a fuzzy head and made me feel off colour for a few weeks so gp suggested i take itbefore bed. Once i started to feelless anxious I ate better so I guessed that was the pills working. Good luck you might feel worse before you feel better but any unpleasant symptoms you cant cope with see your Gp

fallenempires Tue 07-Feb-17 14:14:03

Hi!
I'm glad to hear that you have received support from your GP.Have you got a reasonably undemanding 7-10 days ahead of you? I appreciate that that's never the case as a parent! But,it is vital that you take things very slowly at the beginning as they will absolutely wipe you out.I certainly wouldn't recommend driving for the first week.
However if you can get yourself through the early weeks you should find that you will feel so much better in yourself.They were a real life changer for me!
What dosage have you been prescribed?

mscongeniality Tue 07-Feb-17 14:24:09

Yes I'm actually flying off to Dubai tonight for 3 weeks to spend time with my parents as they live there. Taking my son with me so I'll have their help as well as good weather.
I'm a bit scared about taking them now, will it really be that bad?

MrsJayy Tue 07-Feb-17 14:28:24

Dont be scared honestly we were just warning you what taking them might be like , by the time you get back the side effects will have worn off. Dont let our comments put you off.

fallenempires Tue 07-Feb-17 14:30:13

Well yes,you will be absolutely shattered to begin with.This is perfectly normal whilst your body adjusts.
But being able to start the tabs whilst on holiday sounds great as you will be able to take things at your own pace.smile

MrsJayy Tue 07-Feb-17 14:32:57

Holiday is a perfect time to start them .

fallenempires Tue 07-Feb-17 14:33:10

X-post but yes MrsJayy is right.They will be kicking in nicely by the time you're back.

MrsJayy Tue 07-Feb-17 14:35:20

I felt like i had a hangover for about a fortnight least taking them in the evening i didnt feel as bad the next day

mscongeniality Tue 07-Feb-17 14:48:15

The dose is 20mg once a day, is that low?

fallenempires Tue 07-Feb-17 14:51:08

That's the starting dose iirc.

MrsJayy Tue 07-Feb-17 15:02:35

Yes it is a low dose

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now